Format

Send to

Choose Destination
Cutis. 2014 Feb;93(2):107-10.

Fever, eosinophilia, and death: a case of minocycline hypersensitivity.

Author information

1
Division of Dermatology, Washington University School of Medicine, Campus Box 8123, 660 S Euclid Ave, St. Louis, MO 63110, USA. manadkat@dom.wustl.edu.

Abstract

Minocycline (MCN) is a member of the tetracycline family that is commonly used to treat dermatologic conditions such as acne and perioral dermatitis; however, it also has been associated with a number of adverse effects, including drug reaction with eosinophilia and systemic symptoms (DRESS). We report the case of a 46-year-old woman who developed a rash, fever, and eosinophilia during treatment with MCN for perioral dermatitis. Although MCN was discontinued and the patient was administered oral corticosteroids for several months, she subsequently died from multiorgan failure with giant cell myocardi-tis (GCM) and eosinophilic myocarditis found on autopsy. This article highlights a rare consequence of hypersensitivity to a commonly used drug and illustrates the importance of rapid recognition and aggressive management of MCN-induced DRESS.

PMID:
24605348
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Frontline Medical Communications Inc
Loading ...
Support Center